Aa
A
A
A
Close
Bipolar Disorder Community
5.01k Members
202665 tn?1248806733

Sudden weight gain - which med?

so i've gained about 30 pounds ion the last 2-3 months and i've not changed my diet.  I'n trying to figure out what's going on.  I am taking lamictal, cymbalta, lithium - which i have been taking for about two years.  i'm also taking seroquel to help sleep as ambien didn't work.  recently found that i had sleep apnea and that may have been causing my sleep loss so am now using a cpap.

the pdoc changed the way i take my meds a couple months ago so the majority are taken at night...but am not sure why that would matter.  Thought i had read where seroquel was bad for weight gain.  Am thinking about dropping it and just using the cpap to see if i can sleep and stop gaining weight.

anyone have experience with weight gain on any of these meds?
4 Responses
585414 tn?1288941302
Yes I did gain weight on lithium. That is relatively common although each person responds differently to each medication. Weight gain can occur on Seroquel as with all atypical antipsychotics.  Sleep apnea can occur for a variety of reasons but weight gain can be associated with it. Perhaps your psychiatrist could adjust or change your medications as needed. You could discuss that with them and see what might be of help.
Avatar universal
All atypical antipsychotics can cause weight gain and so can I think some mood stabilizers.  The atypical AP that I took that didn't cause weight gain was Geodon but this is different for everyone.  I've even started eating less and less and I'm still gaining weight on Abilify.
446049 tn?1538867587
It sounds like some mild exercise would help. Just walking for 30 minutes a day broken into two - 15 minute walks will help. Remeron will help with the sleep problem. Good luck!
952564 tn?1268368647
I know Seroquel has a side effect of increasing your chance of diabetes, so it is possible it may be contributing to weight gain. I would say weight gain or not it is a good idea to exercise a bit if you can. Not only will it help your pancreas it will also help your mood. I know it's hard sometimes.

It is so ironic we take these meds to feel better yet then they make us gain weight. :(
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.